Weight Gain as a Side Effect of ADHD Medications: How You Can Lose it!

What to do when meds cause weight gain.

  1. Consult your physician about your child's medication options, and weigh them thoroughly before changing treatment plans.

  2. Be aware of what your child is eating. A medication may cause increased appetite in children, so have nutritious foods on hand.

  3. Watch those eating habits. Don't use food as a reward, and have your child practice mindful eating by dining at a table, not in front of a TV.

  4. Encourage physical activity. Establish a creative and varied exercise routine to release pent-up energy, burn calories, and improve mood.

What do you think of this article? Share your comments on www.ADDConnect.com, ADDitude's community site. Check out the new ADHD Medication User Reviews and the ADHD Adults Support Group. Your fellow ADDers want to hear from you!

 
Copyright © 1998 - 2013 New Hope Media LLC. All rights reserved. Your use of this site is governed by our Terms of Service and Privacy Policy.
ADDitude does not provide medical advice, diagnosis, or treatment. The material on this web site is provided for educational purposes only. See additional information.
New Hope Media, 39 W. 37th Street, 15th Floor, New York, NY 10018